MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no indication that there was any malfunction or failure of the nalu system or it's components.The communication issues noted by the patient were determined to be directly related to the patient's change in physical condition after having the system implanted.
 
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2021.In (b)(6) 2024 the patient reported some issues with communication between the implantable pulse generator (ipg) and the external therapy discs, ultimately leading to inadequate pain relief from the system.Investigation and troubleshooting found that the patient had sustained significant weight loss after the nalu system had been implanted.The communication issues were determined to be directly related to the patient weight loss.Weight loss reduces the stability of the ipg due to loss of tissue and increase in loose skin.Patient was scheduled for surgical revision in order to move the ipg to a more stable location or position as related to the patient's current anatomical makeup.During the procedure, on (b)(6) 2024, the existing ipg was damaged and required replacement.Additionally, the existing leads were inadvertently pulled out of place during the procedure and were also replaced with a new set of leads.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19397786
Report Number3015425075-2024-00192
Device Sequence Number7753918
Product Code GZB
UDI-Device Identifier00812537033600
UDI-Public01008125370336001120061617210616
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2021
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown